It is currently Mon Aug 21, 2017 11:26 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Oct 08, 2013 2:21 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 03, 2013 5:00 pm
Posts: 17
A year (+) ago I started suboxone at 16 mgs a day, which is CRAZY, when I think of how I managed just FINE with only 2 mgs recently .....
I was at my dr.'s office when he prescribed me to 16 mgs a day. But after a week I lowered that shit to 8 mgs. - and I stayed at 8 mgs for months. Every now & then tho, I'd take 16 mgs or 12 mgs, bcz I was messin' around - I was getting high off the suboxone. Well I did that for a while, then I got sick of it bcz my damn FEET were swelling alot & I got REALLLLLLLL SICK of not being able to wear my nice shoes, it affected my whole attire & look in general. So guess what - my VANITY made me decide that I wanna be OFF SHIT PERIOD bcz I wanna be able to rock my fly shoes & work my way back into my high heel stilettos. This suboxone was crampin' my style & I dont wanna be on NOTHING anymore. So when I made up my mind, I started tapering off. I went from 8 mgs to 4 mgs, to 2 mgs, and now to 1 mg.

But what I'm confused about is, bcz I read some of the posters here say that "oh you're on a low dose your w/d wont be that bad". So does it mean that now since I'm at 1 mg, my w/d wont be as bad as it woulda been when I was on 8 mgs??

And, when you lower your dose to as low as you can stand, and may go thru lightweight w/d's, when you lower the dose yet AGAIN, do you go thru NEW withdrawals AGAIN??? Will I KEEP going thru a new experience of withdrawals each time I lower my dose at this point???


Top
 Profile  
 
PostPosted: Wed Oct 09, 2013 8:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
In The Midst,

I'm wondering if you are dropping your dose a little bit too much at a time. Yes, there will be some WD for a few days when you drop your dose no matter how you do it. But, if you go slowly enough and allow yourself to adjust to each new dose before you drop again, they shouldn't be too bad.

Try tapering a bit slower and by smaller amounts. This might help you feel better during the whole process.

As for the first question you asked. Yes, of course the WD from 1mg won't be as intense as it would be if you jumped from 8mg. The lower you can get with your dose before you jump, the easier your final WD will be.

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Thu Oct 17, 2013 9:02 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon May 21, 2012 4:38 pm
Posts: 386
You basically draw out the subtle withdrawal over the course of your taper... So when you jump the half life is much shorter and thus not as long/intense.

But.. Biggest issue here... You are seriously getting off of suboxone due to feet swelling? That's better than active addiction somehow? Less swollen feet? If that's true or not true... What do you plan to do to stay clean when you do jump? It's very important to think about. Extremely important. Or else you'll just be using again in no time.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Oct 25, 2013 12:26 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Agree with other responses... plus...

the ceiling effect refers to the shape of the 'dose/response' curve for buprenorphine. The flatness at higher doses is reflective of the fact that 4 mg of buprenorphine has effects similar to 8 mg or 24 mg of buprenorphine. So going in reverse direction, tapering from 16 to 8 to 4, is generally easy-- since your tolerance doesn't change much as you lower those doses.

Once at a low dose, however, the work begins. You have to go from tolerance equal to 40 mg of methadone per day down to zero. As the prior comment described, you won't have to wait a few days for your blood level to drop-- i.e. the 'easy part of the taper'--- since you are already right at the edge of some real tolerance-lowering work. But things will change from here; buprenorphine has been sparing you from the cravings that people have when addicted to opioids, and as you stop buprenorphine, the cravings will come back. Some people twist this thought around to think they are now 'addicted to suboxone', but in reality they are just still addicted to opioids, and buprenorphine has kept that addiction out of mind until they decided to stop it.

I find it so bizarre how people just forget what addiction is like without buprenorphine; they get on Suboxone and then start BLAMING Suboxone for their withdrawal, instead of appreciating the respite from withdrawal that buprenorphine provides-- as long as you take it.


Top
 Profile  
 
PostPosted: Fri Oct 25, 2013 8:11 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
suboxdoc wrote:


I find it so bizarre how people just forget what addiction is like without buprenorphine; they get on Suboxone and then start BLAMING Suboxone for their withdrawal, instead of appreciating the respite from withdrawal that buprenorphine provides-- as long as you take it.


I totally agree Doc! I don't get how or why people will completely twist this around and honestly believe that suboxone is the thing that has caused all of the misery they are going through after they discontinue treatment. Is their memory of what they went through before suboxone really that short? Is it similar to what people say Mothers go through when they have a child? You know, the whole thing about how we forget the pain of labor as soon as we see that little baby in our arms.

I really think it is just easier for some people to blame their current problems on suboxone and the evil doctors that talked them into using it, instead of placing the blame where it belongs, on their choices and actions that led to the original addiction and the damage that their DOC did to their body and brain while actively using. (Don't jump on me grammar police...I know that was a really long sentence :P )

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group